Active Ingredients:metformin hydrochloride
Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking METEX XR.
METEX XR helps most people with diabetes but it may have unwanted side effects in some people.
All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical treatment if you get some of the side effects.
If you are over 65 years of age, you may have an increased chance of getting side effects. Report any side effects to your doctor promptly.
Ask your doctor or pharmacist to answer any questions you may have.
Do not be alarmed by this list of possible side effects.
You may not experience any of them.
Tell your doctor if you notice any of the following and they worry you:
- stomach upset such as feeling sick (Nausea), vomiting
- stomach pain
- skin rash, itching, hives
- taste disturbance, loss of appetite.
These are generally mild side effects which usually occur during the first few weeks. Taking METEX XR with meals can help reduce Nausea and diarrhoea. Skin rash is rare and should go away in a few days.
TELL YOUR DOCTOR IMMEDIATELY OR GO TO ACCIDENT AND EMERGENCY AT THE NEAREST HOSPITAL IF YOU NOTICE ANY OF THE FOLLOWING SYMPTOMS OF LACTIC ACIDOSIS (HIGH LACTIC ACID IN THE BLOOD):
Nausea, vomiting, stomach pain
- trouble breathing
- feeling weak, tired or generally unwell
- unusual muscle pain
- dizziness or light-headedness
- shivering, feeling extremely cold
- slow heart beat.
LACTIC ACIDOSIS IS A VERY RARE, BUT SERIOUS SIDE EFFECT OF METEX XR THAT REQUIRES URGENT MEDICAL ATTENTION OR HOSPITALISATION. IF LACTIC ACIDOSIS DOES OCCUR, IT CAN BE FATAL.
The risk of lactic acidosis is higher in some patients including:
- the elderly
- those drinking excessive amounts of alcohol
- those whose kidneys or liver are not working properly
- those whose diabetes is poorly controlled
- those with certain heart conditions
- those with prolonged fasting.
Other side effects not listed above may also occur in some people. Tell your doctor if you notice anything that is making you feel unwell. It is very important that you speak to your doctor immediately if a side effect is sever, occurred suddenly or gets rapidly worse.